Prof. Dr.
Gunter Malle
Publications
Contact
Research
Publications
Journal Editor
Conferences
Teaching
Research group
Pictures

Monographs

108 (mit M. Broué, J. Michel): Split Spetses for Primitive Reflection Groups. Astérisque 359 (2014), vi + 146 p, (MR3221618).
95 (mit D. Testerman): Linear Algebraic Groups and Finite Groups of Lie Type. Cambridge University Press (2011), xv + 309 p., (MR 2012i:20058) errata.
44 (mit B. H. Matzat): Inverse Galois Theory. Springer Verlag (1999), xv + 436 p., (ZB 940.12001).

Journal Papers

134 Cuspidal characters and automorphisms. Advances Math. 320 (2017), 887-903.
133 A generalisation of a theorem of Wielandt.(mit F. Fumagalli) J. Algebra 490 (2017), 474-492.
132 On defects of characters and decomposition numbers.(mit G. Navarro, B. Sambale) Algebra Number Theory 11 (2017), 1357-1384.
131 Reliability and reproducibility of Atlas information.(mit T. Breuer, E. O'Brien) In: Finite Simple Groups: Thirty Years of the Atlas and Beyond. Amer. Math. Soc., Providence (2017), 21-31.
130 Defect zero characters predicted by local structure.(mit G. Navarro, G. Robinson) Bull. London Math. Soc. 49 (2017), 443-448.
129 On blocks with one modular character.(mit G. Navarro, B. Späth) Forum Math. (2017), doi:10.1515/forum-2015-0197.
128 On the number of simple modules in a block of a finite group.(mit G. Robinson) J. Algebra 475 (2017), 423-438, (MR3612478).
127 Brauer's height zero conjecture for quasi-simple groups.(mit R. Kessar) J. Algebra 475 (2017), 43-60, (MR3612463).
126 Local-global conjectures in the representation theory of finite groups. In: Representation theory - current trends and perspectives. Eur. Math. Soc., Zürich (2017), 519-539, talk.
125 Characters of odd degree.(mit B. Späth) Ann. of Math. (2) 184 (2016), 869-908, (MR3549625).
124 A Murnaghan-Nakayama rule for values of unipotent characters in classical groups.(mit F. Lübeck) Represent. Theory 20 (2016), 139-161, Corrigendum: ibid. 21 (2017), 1-3, (MR3466537).
123 Simple endotrivial modules for quasi-simple groups.(mit C. Lassueur, E. Schulte) J. reine angew. Math. 712 (2016), 141-174, (MR3466551).
122 On the number of p'-degree characters in a finite group.(mit A. Maróti) Int. Math. Res. Not. 20 (2016), 6118-6132, (MR3579960).
121 Nilpotent and abelian Hall subgroups in finite groups.(mit A. Beltrán, M. Felipe, A. Moretó, G. Navarro, L. Sanus, R. Solomon, P.H. Tiep) Trans. Amer. Math. Soc. 368 (2016), 2497-2513, (MR3449246).
120 Decomposition matrices for exceptional groups at d=4.(mit O. Dudas) J. Pure Appl. Algebra. 220 (2016), 1096-1121, (MR3414409).
119 Lusztig induction and l-blocks of finite reductive groups.(mit R. Kessar) Pacific J. Math. 279 (2015), 267-296, (MR3437779).
118 Simple endotrivial modules for linear, unitary and exceptional groups.(mit C. Lassueur) Math. Z. 280 (2015), 1047-1074, (MR3369366) talk.
117 Invariant blocks under coprime actions.(mit G. Navarro, B. Späth) Doc. Math. 20 (2015), 491-506, (MR3477914).
116 Decomposition matrices for low rank unitary groups.(mit O. Dudas) Proc. London Math. Soc. 110 (2015), 1517-1557, (MR3356813).
115 A class group heuristic based on the distribution of 1-eigenspaces in matrix groups.(mit M. Adam) J. Number Theory 149 (2015), 225-235, (MR3296009).
114 Variations on the Baer-Suzuki theorem.(mit R. M. Guralnick) Math. Z. 279 (2015), 981-1006, (MR3318256).
113 Products and commutators of classes in algebraic groups.(mit R. M. Guralnick) Math. Ann. 362 (2015), 743-771, (MR3368081) talk.
112 Characters of positive height in blocks of finite quasi-simple groups.(mit O. Brunat) Int. Math. Res. Not. 17 (2015), 7763-7786, (MR3404000 ).
111 Rational rigidity for E8(p).(mit R. M. Guralnick) Compositio Math. 150 (2014), 1679-1702, (MR3269463).
110 The proof of Ore's conjecture [after Ellers-Gordeev and Liebeck-O'Brien-Shalev-Tiep]. Sém. Bourbaki, Astérisque 361 (2014), Exp. 1069, 325-348, (MR3289286) talk.
109 Projective modules in the intersection cohomology of Deligne-Lusztig varieties.(mit O. Dudas) C. R. Acad. Sci. Paris Sér. I Math. 352 (2014), 467-471, (MR3210126).
107 On the inductive Alperin-McKay and Alperin weight conjecture for groups with abelian Sylow subgroups. J. Algebra 397 (2014), 190-208, (MR3119221) talk.
106 Frobenius-Schur indicators of unipotent characters and the twisted involution module.(mit M. Geck) Represent. Theory 17 (2013), 180-198, (MR3037782).
105 Quasi-isolated blocks and Brauer's height zero conjecture.(mit R. Kessar) Ann. of Math. (2) 178 (2013), 321-384, (MR3043583).
104 Products of conjugacy classes in finite and algebraic simple groups.(mit R. M. Guralnick, P.H. Tiep) Advances Math. 234 (2013), 618-652, (MR3003939), talk.
103 The largest irreducible representations of simple groups.(mit M. Larsen, P.H. Tiep) Proc. London Math. Soc. 106 (2013), 65-96, (MR3020739), talk.
102 Characteristic polynomials and fixed spaces of semisimple elements.(mit R. M. Guralnick) Proc. Symp. Pure Math. 86 (2012), 173-186, (MR2977003).
101 The finite groups with no real p-elements.(mit S. Dolfi, G. Navarro) Israel J. Math. 192 (2012), 831-840, (MR3009744).
100 Characterizing normal Sylow p-subgroups by character degrees.(mit G. Navarro) J. Algebra 370 (2012), 402-406, (MR2966846).
99 Simple groups admit Beauville structures.(mit R. M. Guralnick) J. London Math. Soc. 85 (2012), 694-721, (MR2927804).
98 Products of conjugacy classes and fixed point spaces.(mit R. M. Guralnick) J. Amer. Math. Soc. 25 (2012), 77-121, (MR2833479).
97 Extending characters from Hall subgroups.(mit G. Navarro) Doc. Math. 16 (2011), 901-919, (MR2880677).
96 Blocks with equal height zero degrees.(mit G. Navarro) Trans. Amer. Math. Soc. 363 (2011), 6647-6669, (MR 2012g:20016).
94 On the distribution of class groups of number fields. Experiment. Math. 19 (2010), 465-474, (MR 2011m:11224).
93 Constructing representations of Hecke algebras for complex reflection groups.(mit J. Michel) LMS J. of Comput. and Math. 13 (2010), 426-450, (MR 2012c:20006).
92 Zeros of Brauer characters and the defect zero graph. J. Group Theory 13 (2010), 171-187, (MR 2011c:20016).
91 Cohen-Lenstra heuristic and roots of unity. J. Number Theory 128 (2008), 2823-2835, (MR 2009j:11179).
90 Extensions of unipotent characters and the inductive McKay condition. J. Algebra 320 (2008), 2963-2980, (MR 2009e:20028).
89 Finite groups with minimal 1-PIM.(mit Th. Weigel) Manuscripta Math. 126 (2008), 315-332, (MR 2009d:20013), talk.
88 The inductive McKay condition for simple groups not of Lie type. Comm. Algebra 36 (2008), 455-463, (MR 2009a:20012).
87 Height 0 characters of finite groups of Lie type. Represent. Theory 11 (2007), 192-220, (MR 2008m:20025), talk.
86 Nondivisibility among character degrees II: Nonsolvable groups.(mit A. Moretó) J. London Math. Soc. 76 (2007), 667-682, (MR 2008j:20017).
85 A dual version of Huppert's rho-sigma conjecture.(mit A. Moretó) Int. Math. Res. Not. 22 (2007), 14 pp, (MR 2008k:20013).
84 A reduction theorem for the McKay conjecture.(mit M. Isaacs, G. Navarro) Invent. Math. 170 (2007), 33-101, (MR 2008h:20016).
83 The 2F-modules for nearly simple groups.(mit R. M. Guralnick, R. Lawther) J. Algebra 307 (2007), 643-676, (MR 2007k:20098).
82 Inequalities for some blocks of finite groups.(mit G. Navarro) Archiv Math. 87 (2006), 390-399, (ZB 1109.20011).
81 The totally real primitive number fields of discriminant at most 109. In: ANTS 2006, LNCS 4076. Springer, Berlin Heidelberg (2006), 114-123, (MR 2007j:11179).
80 Splitting fields for extended complex reflection groups and Hecke algebras. Transform. Groups 11 (2006), 195-216, (MR 2007h:20037).
79 Fast-einfache Gruppen mit langen Bahnen in absolut irreduzibler Operation. J. Algebra 300 (2006), 655-672, (MR 2007f:20030).
78 Reflection groups.(mit M. Geck) In: Handbook of Algebra, vol. 4. Elsevier (2006), 337-383, (MR 2011c:20069).
77 Separating characters by blocks.(mit C. Bessenrodt, J.B. Olsson) J. London Math. Soc. 73 (2006), 493-505, (MR 2007b:20016).
76 Element orders and Sylow structure of finite groups.(mit A. Moretó, G. Navarro) Math. Z. 252 (2006), 223-230, (MR 2006m:20026).
75 Nonsolvable groups with few character degrees.(mit A. Moretó) J. Algebra 294 (2005), 117-126, (MR 2006g:20015).
74 Springer correspondence for disconnected exceptional groups. Bull. London Math. Soc. 37 (2005), 391-398, (MR 2005k:20109).
73 Number fields with discriminant ± 2a 3b and Galois group An or Sn.(mit D. P. Roberts) LMS J. of Comput. and Math. 8 (2005), 80-101, (MR 2006a:11137).
72 Classification of 2F-modules, II.(mit R. M. Guralnick) In: Finite Groups 2003. de Gruyter, Berlin, New York (2004), 117-183, (MR 2006b:20062).
71 Counting nilpotent Galois extensions.(mit J. Klüners) J. reine angew. Math. 572 (2004), 1-26, (MR 2005f:11259).
70 Real characters of p'-degree.(mit I. M. Isaacs, G. Navarro) J. Algebra 278 (2004), 611-620, (MR 2005f:20016), talk.
69 On the distribution of Galois groups II. Experiment. Math. 13 (2004), 129-135, (MR 2005g:11216).
68 Self-normalizing Sylow subgroups.(mit R. M. Guralnick, G. Navarro) Proc. Amer. Math. Soc. 132 (2004), 973-979, (MR 2004m:20043).
67 Springer correspondence for disconnected groups.(mit K. Sorlin) Math. Z. 246 (2004), 291-319, (MR 2004k:20087).
66 Explicit realization of the Dickson groups G2(q) as Galois groups. Pacific J. Math. 212 (2003), 157-167, (MR 2004i:12006).
65 Familles de caractères de groupes de réflexions complexes.(mit R. Rouquier) Represent. Theory 7 (2003), 610-640, (MR 2004j:20009).
64 Fourier transforms and Frobenius eigenvalues for finite Coxeter groups.(mit M. Geck) J. Algebra 260 (2003), 162-193, (MR 2005d:20067).
63 Classification of 2F-modules, I.(mit R. M. Guralnick) J. Algebra 257 (2002), 348-372, (MR 2003m:20008), talk.
62 On the distribution of Galois groups. J. Number Theory 92 (2002), 315-329, (MR 2002k:12010).
61 Irreducibility of tensor squares, symmetric squares and alternating squares.(mit K. Magaard, P. H. Tiep) Pacific J. Math. 202 (2002), 379-427, (MR 2002m:20025).
60 A database of invariant rings.(mit G. Kemper, E. Körding, B. H. Matzat, D. Vogel, G. Wiese) Experiment. Math. 10 (2001), 537-542, (MR 2002k:13011).
59 Prime power degree representations of quasi-simple groups.(mit A. E. Zalesskii) Archiv Math. 77 (2001), 461-468, (MR 2002j:20016).
58 A database for field extensions of the rationals.(mit J. Klüners) LMS J. of Comput. and Math. 4 (2001), 182-196, (MR 2003i:11184).
57 Low-dimensional representations of quasi-simple groups.(mit G. Hiss) LMS J. of Comput. and Math. 4 (2001), 22-63, Corrigenda: ibid.5 (2002), 95-126, (MR 2002b:20015).
56 Low-dimensional representations of special unitary groups.(mit G. Hiss) J. Algebra 236 (2001), 745-767, (MR 2001m:20019).
55 Multi-parameter polynomials with given Galois group. J. Symbolic Comput. 30 (2000), 717-731, (MR 2002a:12007).
54 Explicit Galois realization of transitive groups of degree up to 15.(mit J. Klüners) J. Symbolic Comput. 30 (2000), 675-716, (MR 2001i:12005).
53 Weights of Markov traces and generic degrees.(mit M. Geck, L. Iancu) Indag. Mathem. 11 (2000), 379-397, (MR 2003b:20009).
52 Zeros of characters of finite groups.(mit G. Navarro, J.B. Olsson) J. Group Theory 3 (2000), 353-368, (MR 2001h:20008).
51 On the generic degrees of cyclotomic algebras. Represent. Theory 4 (2000), 342-369, (MR 2002a:20005).
50 On the existence of a unipotent support for the irreducible characters of a finite group of Lie type.(mit M. Geck) Trans. Amer. Math. Soc. 352 (2000), 429-456, (MR 2000c:20064).
49 On the rationality and fake degrees of characters of cyclotomic algebras. J. Math. Sci. Univ. Tokyo 6 (1999), 647-677, (MR 2001e:20008).
48 Invariant fields of finite irreducible reflection groups.(mit G. Kemper) Math. Ann. 315 (1999), 569-586, (MR 2001c:13006).
47 On special pieces in the unipotent variety.(mit M. Geck) Experiment. Math. 8 (1999), 281-290, (MR 2000j:20083).
46 Towards spetses I.(mit M. Broué, J. Michel) Transform. Groups 4 (1999), 157-218, (MR 2001b:20082).
45 (2, 3)-generation of exceptional groups.(mit F. Lübeck) J. London Math. Soc. 59 (1999), 109-122, (MR 2000e:20030).
43 Almost irreducible tensor squares. Comm. Algebra 27 (1999), 1033-1051, (MR 99m:20007).
42 Invariant rings and fields of finite groups.(mit G. Kemper) In: Algorithmic algebra and number theory. Springer, Berlin (1999), 265-281, (MR 99m:13010).
41 Representations of Hecke algebras and finite groups of Lie type.(mit R. Dipper, M. Geck, G. Hiss) In: Algorithmic algebra and number theory. Springer, Berlin (1999), 331-378, (MR 2000a:20023).
40 Generalized Harish-Chandra theory.(mit M. Broué) In: Representations of reductive groups. Cambridge University Press, Cambridge (1998), 85-103, (MR 2000k:20063).
39 Root systems and length functions.(mit K. Bremke) Geom. Dedicata 72 (1998), 83-97, (MR 99g:20075).
38 Spetses. Doc. Math., Extra Volume ICM II (1998), 87-96, (MR 99m:20090), talk.
37 Complex reflection groups, braid groups, Hecke algebras.(mit M. Broué, R. Rouquier) J. reine angew. Math. 500 (1998), 127-190, (MR 99m:20088).
36 Symmetric cyclotomic Hecke algebras.(mit A. Mathas) J. Algebra 205 (1998), 275-293, (MR 99g:20026).
35 Irreducibility of alternating and symmetric squares.(mit K. Magaard) Manuscripta Math. 95 (1998), 169-180, (MR 99a:20011).
34 Reduced words and a length function for G(e, 1, n,).(mit K. Bremke) Indag. Mathem. 8 (1997), 453-469, (MR 99d:20062).
33 The finite irreducible linear groups with polynomial ring of invariants.(mit G. Kemper) Transform. Groups 2 (1997), 57-89, (MR 98a:13012).
32 Degrés relatifs des algèbres cyclotomiques associées aux groupes de réflexions complexes de dimension deux. In: Finite reductive groups: related structures and representations. Progr. Math. 141, Birkhäuser, Basel (1997), 311-332, (MR 98h:20019).
31 Covering groups of almost simple groups as Galois groups over Qab(t).(mit J. Sonn) Israel J. Math. 96 (1996), 431-444, (MR 97j:12003).
30 Presentations for crystallographic complex reflection groups. Transform. Groups 1 (1996), 259-277, (MR 98a:20053).
29 CHEVIE - A system for computing and processing generic character tables.(mit M. Geck, G. Hiss, F. Lübeck, G. Pfeiffer) AAECC 7 (1996), 175-210, (MR 99m:20017).
28 Towards a classification of the irreducible representations in non-describing characteristic of a finite group of Lie type.(mit M. Geck, G. Hiss) Math. Z. 221 (1996), 353-386, (MR 98a:20017).
27 GAR-Realisierungen klassischer Gruppen. Math. Ann. 304 (1996), 581-612, (MR 96k:12009).
26 Cuspidal unipotent classes and cuspidal Brauer characters.(mit M. Geck) J. London Math. Soc. 53 (1996), 63-78, (MR 97b:20013).
25 Unipotente Grade imprimitiver komplexer Spiegelungsgruppen. J. Algebra 177 (1995), 768-826, Translation by D. Craven, (MR 97a:20073).
24 On complex reflection groups and their associated braid groups.(mit M. Broué, R. Rouquier) In: Representations of groups. CMS Conf. Proc. 16, Amer. Math. Soc., Providence (1995), 1-13.
23 The Brauer trees of the exceptional Chevalley groups of type E6.(mit G. Hiss, F. Lübeck) Manuscripta Math. 87 (1995), 131-144, (MR 96c:20027).
22 Small rank exceptional Hurwitz groups. In: Groups of Lie type and their geometries. London Math. Soc. Lecture Notes 207, Cambridge Univ. Press, Cambridge (1995), 173-183, (MR 96b:20038).
21 Cuspidal unipotent Brauer characters.(mit M. Geck, G. Hiss) J. Algebra 168 (1994), 182-220, (MR 95i:20063).
20 Fields of definition of some three point ramified field extensions. In: The Grothendieck theory of dessins d'enfants. London Math. Soc. Lecture Notes 200, Cambridge Univ. Press, Cambridge (1994), 147-168, (MR 95m:11128).
19 Appendix: An exotic Fourier transform for H4. Duke J. Math. 73 (1994), 243-248, (MR 95c:20059).
18 Generation of classical groups.(mit J. Saxl, T. Weigel) Geom. Dedicata 49 (1994), 85-116, (MR 95c:20068).
17 Zyklotomische Heckealgebren.(mit M. Broué) Astérisque 212 (1993), 119-189, (mit einem Anhang von G. Lusztig). (MR 94m:20095).
16 Generic blocks of finite reductive groups.(mit M. Broué, J. Michel) Astérisque 212 (1993), 7-92, (MR 95d:20072).
15 Green functions for groups of types E6 and F4 in characteristic 2. Comm. Algebra 21 (1993), 747-798, (MR 94c:20077).
14 Generalized Deligne-Lusztig characters. J. Algebra 159 (1993), 64-97, (MR 94i:20025).
13 Polynome mit Galoisgruppen PGL2(p) und PSL2(p) über Q(t). Comm. Algebra 21 (1993), 511-526, (MR 94c:12007).
12 Disconnected groups of Lie type as Galois groups. J. reine angew. Math. 429 (1992), 161-182, (MR 93j:12005).
11 Théorèmes de Sylow génériques pour les groupes réductifs sur les corps finis.(mit M. Broué) Math. Ann. 292 (1992), 241-262, (MR 93a:20076).
10 Darstellungstheoretische Methoden bei der Realisierung einfacher Gruppen vom Lie Typ als Galoisgruppen. In: Representation theory of finite groups and finite dimensional algebras. Progr. Math. 95, Birkhäuser, Basel (1991), 443-459, (MR 93a:12005).
9 The maximal subgroups of 2F4(q2). J. Algebra 139 (1991), 52-69, (MR 92d:20068).
8 Genus zero translates of three point ramified Galois extensions. Manuscripta Math. 71 (1991), 97-111, (MR 92f:12009).
7 Hurwitz groups and G2(q). Canad. Math. Bull. 33 (1990), 349-357, (MR 91h:20049).
6 Die unipotenten Charaktere von 2F4(q2). Comm. Algebra 18 (1990), 2361-2381, (MR 91k:12015).
5 Some unitary groups as Galois groups over Q. J. Algebra 131 (1990), 476-482, (MR 91i:12004).
4 Exceptional groups of Lie type as Galois groups. J. reine angew. Math. 392 (1988), 70-109, (MR 89m:12004).
3 Polynomials with Galois groups Aut(M22), M22, and PSL3(F4).2 over Q. Math. Comp. 51 (1988), 761-768, (MR 90h:12008).
2 Polynomials for primitive nonsolvable permutation groups of degree d <= 15. J. Symbolic Comput. 4 (1987), 83-92, (MR 89b:12007).
1 Realisierung von Gruppen PSL2(Fp) als Galoisgruppen über Q.(mit B. H. Matzat) Math. Ann. 272 (1985), 549-565, (MR 87e:12002).
Univ. of KaiserslauternDept. of MathematicsWG Algebra & GeometryCAS SINGULAR KIS